Idaho, 2018Flood in Idaho, February 4 to 5, 2018
February 4 to 5, 2018 · NWS OTX · 1 event in 1 county or zone
Heavy rain and mid elevation snow melt caused the Palouse river to flood on February 4th and February 5th. 16 inches of rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain and mid elevation snow melt caused the Palouse river to flood on February 4th and February 5th. In the three day period leading up to the flooding a COOP weather station at Potlach recorded 1.16 inches of rain. The river extensively flooded a local road bed but no damage to structures was noted.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Feb 4, 5:17 PM PST, 3 hours 28 minutes earlier.
Area forecast discussion, Feb 4, 5:17 PM PST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
517 PM PST Sun Feb 4 2018
.SYNOPSIS...
Expect gusty winds this evening, while rain and mountain snow showers
continue in north Idaho and near the Cascade Crest. It will remain mild,
with the mountain showers gradually decreasing through mid week.
Rain and mountain snow return Thursday followed by more breezy
winds. Look for drier and cooler weather weather by next weekend.
&&
.DISCUSSION...
Cold front made faster progress through the forecast area than
expected. Another update to decrease cloud cover and pops
necessary. Wind and wind gusts are running reasonably close to
what was expected. /Pelatti
&&
.AVIATION...
00Z TAFs: A cold front pushes across the TAF sites this evening,
accompanied by gusty west to southwest winds. Winds will slowly
decrease overnight, but stay gusty at KPUW and KLWS. It should
remain VFR at KEAT and KMWH in the post frontal environment. KLWS
may near MVFR behind the front, but VFR will be predominant with
occasional light showers. KPUW and the KGEG-KCOE corridor will see
mostly MVFR cigs and light showers, especially with the frontal
passage. May see improvement late this evening, although models
trend for the moist southwest upslope surface flow to lead to
MVFR cigs by morning. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 38 45 32 42 32 45 / 10 30 10 10 10 10
Coeur d'Alene 37 43 31 41 30 43 / 10 50 10 10 10 10
Pullman 40 47 35 45 36 49 / 10 50 50 20 10 10
Lewiston 46 53 38 50 38 53 / 10 20 20 10 10 10
Colville 34 42 29 41 30 41 / 20 20 10 10 20 20
Sandpoint 36 41 31 40 29 39 / 50 50 40 10 20 20
Kellogg 35 41 31 39 31 40 / 90 80 90 20 20 20
Moses Lake 37 52 33 49 34 49 / 0 10 0 0 10 10
Wenatchee 35 51 33 48 34 49 / 10 10 0 10 10 10
Omak 33 42 29 40 30 41 / 10 10 10 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Feb 4, 5:33 AM PST, 15 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
533 AM PST Sun Feb 4 2018
IDZ001>004-026-027-WAZ031>038-041>044-051345-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
533 AM PST Sun Feb 4 2018
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
No hazardous weather is expected at this time.
Flood, Latah
- When
- February 4, 8:45 PM PST to February 5, 10:30 PM PST
- Where
- Latah County, 1.49 mi WSW of Kennedy Ford to 2.26 mi WNW of Potlatch
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $500
- Reported by
- River/Stream Gage
- Coordinates
- 46.913, -117.010
The USGS Palouse River Gage at Potlach recorded a rise above the Flood Stage of 15.0 feet at 8:45 PM February 4th. The river crested at 15.9 feet at 10:45 AM February 5th and then receded below Flood Stage at 10:30 PM February 5th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Missouri, February 4, 20182 deaths · 23 injured · 2 events
- Winter Storm and Winter Weather in Virginia, February 4, 201829 events
- Winter Weather in North Carolina, February 4, 201826 events
- Heavy Snow and Winter Weather in New York, February 4 to 5, 201816 events
- Winter Weather in Maryland, February 4, 201815 events
- Winter Weather in Nebraska, February 4, 201812 events
- Winter Storm and Winter Weather in Vermont, February 4 to 5, 201811 events
- Winter Storm and Winter Weather in West Virginia, February 4, 201811 events
- Damaging Winds and Strong Wind in South Carolina, February 4, 20181 injured · $3,000 · 3 events
- Winter Weather in Indiana, February 4, 20188 events
- Cold in Minnesota, February 4, 20188 events
- Winter Weather in Kansas, February 4, 20188 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 730417.